Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2006, 8:52 PM EDT for Geauga County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 8:52 PM EDT (00:52 UTC)
- Expired
- Jun 19, 2006, 9:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:05 PM EDT | TSTM WND DMG | Chesterland, OH | ONE LARGE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 19, 8:13 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 200052
SVRCLE
OHC055-200145-
/O.NEW.KCLE.SV.W.0149.060620T0052Z-060620T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
852 PM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEAUGA COUNTY IN NORTHEAST OHIO
* UNTIL 945 PM EDT
* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED JUST
WEST OF CHESTERLAND...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE SOUTH RUSSELL...MIDDLEFIELD...CHARDON
AND BURTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4160 8102 4136 8102 4137 8137 4141 8137
4143 8135 4144 8137 4156 8137 4156 8130
4161 8128
$$1 follow-up statement
000
WWUS51 KCLE 200144
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EDT MON JUN 19 2006
OHC055-200154-
/O.EXP.KCLE.SV.W.0149.000000T0000Z-060620T0145Z/
GEAUGA OH-
944 PM EDT MON JUN 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY WILL BE ALLOWED
TO EXPIRE AT 945 PM EDT...
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT
EDT TUESDAY MORNING FOR NORTHERN OHIO.
LAT...LON 4160 8102 4136 8102 4137 8137 4141 8137
4143 8135 4144 8137 4156 8137 4156 8130
4161 8128
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:45 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 19, 8:45 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 845 PM EDT MON JUN 19 2006 .SHORT TERM (TONIGHT)... UPDATED WATCH AREAS...RAISED POPS SOME. && .AVIATION(00Z-24Z)... SFC CDFNT WL CONT TO MOV SE OUT OF OUR TAF AREA THIS EVE ENDING THREAT FOR SHRA/TSRA AS AMS STABILIZES. SCT VFR CLDS PSBL TNGT AS UPR TROF MOVS THRU. FEW TO SCT CU WL DVLP TUE WITH DAYTIME HTG AND SOME CI MAY ALSO AFFECT THE AREA. GRADUALLY DMNSHG WND AND LOWERING DWPTS SHUD PREVENT ANY SIG FOG FORMATION TNGT. && .SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)... THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH STORMS MAY MISS EXTREME NE OH/NW PA. TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE. GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE. && .LONG TERM (THU THRU MON)... STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND. STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH. TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE. COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW NORMAL...IN THE 70S. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SVR WATCH BOX 510. .PA...NONE. && SHORT TERM...KOSARIK/KIELTYKA LONG TERM...KOSARIK AVIATION...ADAMS
Hazardous weather outlook, Jun 19, 5:09 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EDT MON JUN 19 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-201200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 509 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.
In the hours before
Local storm report, Jun 19, 5:01 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
501 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG PAINESVILLE 41.73N 81.25W
06/19/2006 LAKE OH AMATEUR RADIO
SCATTERED TREES DOWN EAST OF MENTOR.
0445 PM TSTM WND DMG CHARDON 41.58N 81.21W
06/19/2006 GEAUGA OH AMATEUR RADIO
ONE TREE DOWN.
0445 PM TSTM WND DMG CHESTERLAND 41.52N 81.34W
06/19/2006 GEAUGA OH AMATEUR RADIO
ONE TREE DOWN CEDAR AND 91.
&&
KIELTYKALocal storm report, Jun 19, 6:12 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
612 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG LORAIN 41.44N 82.18W
06/19/2006 LORAIN OH LAW ENFORCEMENT
ONE TREE DOWN.
0357 PM TSTM WND DMG AVON LAKE 41.49N 82.02W
06/19/2006 LORAIN OH LAW ENFORCEMENT
ONE TREE DOWN.
0508 PM TSTM WND DMG ORWELL 41.54N 80.86W
06/19/2006 ASHTABULA OH AMATEUR RADIO
TREE DOWN IN HARTSGROVE.
0510 PM TSTM WND DMG CHAMPION HEIGHTS 41.29N 80.85W
06/19/2006 TRUMBULL OH LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE NORTHERN PORTION OF COUNTY.
0521 PM TSTM WND DMG ORWELL 41.54N 80.86W
06/19/2006 ASHTABULA OH LAW ENFORCEMENT
ONE TREE DOWN.
0530 PM TSTM WND GST CORTLAND 41.33N 80.72W
06/19/2006 E60.00 MPH TRUMBULL OH TRAINED SPOTTER
0540 PM HAIL SYLVANIA 41.71N 83.71W
06/19/2006 E0.88 INCH LUCAS OH AMATEUR RADIO
0545 PM HAIL OAK HARBOR 41.51N 83.15W
06/19/2006 E0.75 INCH OTTAWA OH AMATEUR RADIO
0545 PM HAIL TOLEDO 41.66N 83.58W
06/19/2006 E0.75 INCH LUCAS OH AMATEUR RADIO
PENNY HAIL NEAR POINT PLACE AND WASHINGTON PLACE.
0600 PM DOWNBURST CONNEAUT LAKE 41.60N 80.31W
06/19/2006 CRAWFORD PA AMATEUR RADIO
SEVERAL TREES DOWN.
&&
KIELTYKALocal storm report, Jun 19, 6:37 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
637 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL WESTON 41.35N 83.79W
06/19/2006 E0.75 INCH WOOD OH AMATEUR RADIO
EIGHT SW OF WESTON
&&
KIELTYKALocal storm report, Jun 19, 7:17 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL SANDUSKY 41.46N 82.71W
06/19/2006 E0.75 INCH ERIE OH TRAINED SPOTTER
HAIL WAS AT CEDAR POINT.
0707 PM HAIL 2 NE FOSTORIA 41.18N 83.39W
06/19/2006 E0.75 INCH SENECA OH AMATEUR RADIO
&&
ASTIFANLocal storm report, Jun 19, 7:37 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL PORT CLINTON 41.51N 82.94W
06/19/2006 E0.75 INCH OTTAWA OH LAW ENFORCEMENT
&&
KIELTYKALocal storm report, Jun 19, 7:55 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL ELYRIA 41.38N 82.11W
06/19/2006 E0.75 INCH LORAIN OH TRAINED SPOTTER
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Jun 19, 8:18 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 57 min |
| Jun 19, 8:31 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.